Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Louisville, KY

January 2, 2006Crawford County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jan 2, 2006, 2:02 PM EST for Crawford County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 2:02 PM EST (19:02 UTC)
Expired
Jan 2, 2006, 2:45 PM EST
In force
43 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Crawford County, IN

The radar

The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 2:02 PM ESTHAIL 0.75Wickliffe, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 12:59 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 021902
SVRLMK
INC025-021945-
/O.NEW.KLMK.SV.W.0007.060102T1902Z-060102T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 PM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 245 PM EST

* AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES WEST OF ENGLISH..AND MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF ENGLISH BY 210 PM

THIS INCLUDES HILANDS OVERLOOK STATE PARK.

THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND
92.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3828 8667 3828 8657 3822 8656 3822 8647
      3813 8643 3823 8627 3838 8630 3837 8667

$$

SCHOTT
3 follow-up statements
000 
WWUS53 KLMK 021941
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EST MON JAN 2 2006

INC025-021952-
/O.EXP.KLMK.SV.W.0007.000000T0000Z-060102T1945Z/
CRAWFORD IN-
242 PM EST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT 245
PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3828 8667 3828 8657 3822 8656 3822 8647
      3813 8643 3823 8627 3838 8630 3837 8667

$$

SCHOTT
000
WWUS63 KLMK 022111
WCNLMK

WATCH COUNTY NOTIFICATION FOR WATCHES 7/9
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EST MON JAN 2 2006

KYC017-049-067-079-097-113-137-151-181-209-239-030100-
/O.NEW.KLMK.SV.A.0009.060102T2111Z-060103T0100Z/

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
9 IN EFFECT UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING AREAS

IN KENTUCKY THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL KENTUCKY

BOURBON KY            CLARK KY              FAYETTE KY           
GARRARD KY            HARRISON KY           JESSAMINE KY         
MADISON KY            NICHOLAS KY           SCOTT KY             
WOODFORD KY           

IN SOUTH CENTRAL KENTUCKY

LINCOLN KY            

THIS INCLUDES THE CITIES OF...CARLISLE...CYNTHIANA...GEORGETOWN...
LANCASTER...LEXINGTON...NICHOLASVILLE...PARIS...RICHMOND...
STANFORD...VERSAILLES AND WINCHESTER.

$$

INC019-025-037-043-061-077-117-123-143-175-KYC001-003-005-009-021-
027-029-031-045-053-057-061-073-085-087-091-093-099-103-111-123-
141-155-163-167-169-171-179-183-185-207-211-213-215-217-223-227-
229-030100-
/O.CON.KLMK.SV.A.0007.000000T0000Z-060103T0100Z/

SEVERE THUNDERSTORM WATCH 7 REMAINS VALID UNTIL 8 PM EST /7 PM
CST/ THIS EVENING FOR THE FOLLOWING AREAS

IN INDIANA THIS WATCH INCLUDES 10 COUNTIES

IN SOUTH CENTRAL INDIANA

CLARK IN              CRAWFORD IN           DUBOIS IN            
FLOYD IN              HARRISON IN           JEFFERSON IN         
ORANGE IN             PERRY IN              SCOTT IN             
WASHINGTON IN         

IN KENTUCKY THIS WATCH INCLUDES 38 COUNTIES

IN EAST CENTRAL KENTUCKY

ANDERSON KY           BOYLE KY              FRANKLIN KY          
MERCER KY             

IN NORTH CENTRAL KENTUCKY

BRECKINRIDGE KY       BULLITT KY            HARDIN KY            
HENRY KY              JEFFERSON KY          LARUE KY             
MEADE KY              NELSON KY             OLDHAM KY            
SHELBY KY             SPENCER KY            TRIMBLE KY           
WASHINGTON KY         

IN NORTHWEST KENTUCKY

HANCOCK KY            OHIO KY               

IN SOUTH CENTRAL KENTUCKY

ADAIR KY              ALLEN KY              BARREN KY            
BUTLER KY             CASEY KY              CLINTON KY           
CUMBERLAND KY         EDMONSON KY           GRAYSON KY           
GREEN KY              HART KY               LOGAN KY             
MARION KY             METCALFE KY           MONROE KY            
RUSSELL KY            SIMPSON KY            TAYLOR KY            
WARREN KY             

THIS INCLUDES THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BEDFORD...BOWLING GREEN...BRANDENBURG...BROWNSVILLE...
BURKESVILLE...CAMPBELLSVILLE...COLUMBIA...CORYDON...DANVILLE...
EDMONTON...ELIZABETHTOWN...FORT KNOX...FRANKFORT...FRANKLIN...
GLASGOW...GREENSBURG...HARDINSBURG...HARRODSBURG...HAWESVILLE...
HODGENVILLE...JAMESTOWN...JASPER...JEFFERSONVILLE...LA GRANGE...
LAWRENCEBURG...LEBANON...LEITCHFIELD...LEWISPORT...LIBERTY...
LOUISVILLE...MADISON...MARENGO...MORGANTOWN...MOUNT WASHINGTON...
MUNFORDVILLE...NEW ALBANY...NEW CASTLE...PAOLI...RUSSELLVILLE...
SALEM...SCOTTSBURG...SCOTTSVILLE...SHELBYVILLE...SHEPHERDSVILLE...
SPRINGFIELD...TAYLORSVILLE...TELL CITY AND TOMPKINSVILLE.

$$

SCHOLZ
000
WWUS63 KLMK 022222
WCNLMK

WATCH COUNTY NOTIFICATION FOR WATCHES 7/9
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EST MON JAN 2 2006

INC019-025-037-043-061-077-117-123-143-175-KYC001-003-005-009-021-
027-029-031-045-053-057-061-073-085-087-091-093-099-103-111-123-
141-155-163-167-169-171-179-183-185-207-211-213-215-217-223-227-
229-022330-
/O.CAN.KLMK.SV.A.0007.000000T0000Z-060103T0100Z/

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM
WATCH 7 FOR THE FOLLOWING AREAS

IN INDIANA THIS CANCELS 10 COUNTIES

IN SOUTH CENTRAL INDIANA

CLARK IN              CRAWFORD IN           DUBOIS IN            
FLOYD IN              HARRISON IN           JEFFERSON IN         
ORANGE IN             PERRY IN              SCOTT IN             
WASHINGTON IN         

IN KENTUCKY THIS CANCELS 38 COUNTIES

IN EAST CENTRAL KENTUCKY

ANDERSON KY           BOYLE KY              FRANKLIN KY          
MERCER KY             

IN NORTH CENTRAL KENTUCKY

BRECKINRIDGE KY       BULLITT KY            HARDIN KY            
HENRY KY              JEFFERSON KY          LARUE KY             
MEADE KY              NELSON KY             OLDHAM KY            
SHELBY KY             SPENCER KY            TRIMBLE KY           
WASHINGTON KY         

IN NORTHWEST KENTUCKY

HANCOCK KY            OHIO KY               

IN SOUTH CENTRAL KENTUCKY

ADAIR KY              ALLEN KY              BARREN KY            
BUTLER KY             CASEY KY              CLINTON KY           
CUMBERLAND KY         EDMONSON KY           GRAYSON KY           
GREEN KY              HART KY               LOGAN KY             
MARION KY             METCALFE KY           MONROE KY            
RUSSELL KY            SIMPSON KY            TAYLOR KY            
WARREN KY             

THIS INCLUDES THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BEDFORD...BOWLING GREEN...BRANDENBURG...BROWNSVILLE...
BURKESVILLE...CAMPBELLSVILLE...COLUMBIA...CORYDON...DANVILLE...
EDMONTON...ELIZABETHTOWN...FORT KNOX...FRANKFORT...FRANKLIN...
GLASGOW...GREENSBURG...HARDINSBURG...HARRODSBURG...HAWESVILLE...
HODGENVILLE...JAMESTOWN...JASPER...JEFFERSONVILLE...LA GRANGE...
LAWRENCEBURG...LEBANON...LEITCHFIELD...LEWISPORT...LIBERTY...
LOUISVILLE...MADISON...MARENGO...MORGANTOWN...MOUNT WASHINGTON...
MUNFORDVILLE...NEW ALBANY...NEW CASTLE...PAOLI...RUSSELLVILLE...
SALEM...SCOTTSBURG...SCOTTSVILLE...SHELBYVILLE...SHEPHERDSVILLE...
SPRINGFIELD...TAYLORSVILLE...TELL CITY AND TOMPKINSVILLE.

$$

KYC017-049-067-079-097-113-137-151-181-209-239-030100-
/O.CON.KLMK.SV.A.0009.000000T0000Z-060103T0100Z/

SEVERE THUNDERSTORM WATCH 9 REMAINS VALID UNTIL 8 PM EST THIS
EVENING FOR THE FOLLOWING AREAS

IN KENTUCKY THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL KENTUCKY

BOURBON KY            CLARK KY              FAYETTE KY           
GARRARD KY            HARRISON KY           JESSAMINE KY         
MADISON KY            NICHOLAS KY           SCOTT KY             
WOODFORD KY           

IN SOUTH CENTRAL KENTUCKY

LINCOLN KY            

THIS INCLUDES THE CITIES OF...CARLISLE...CYNTHIANA...GEORGETOWN...
LANCASTER...LEXINGTON...NICHOLASVILLE...PARIS...RICHMOND...
STANFORD...VERSAILLES AND WINCHESTER.

$$

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 11:47 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 2, 11:47 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION  UPDATE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EST MON JAN 2 2006

...SEVERE WX THREAT THROUGH EARLY EVENING...

.EARLY AFTERNOON UPDATE...

UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH AND SEVERE WORDING IN
FORECAST. THUNDERSTORMS ARE DEVELOPING RAPIDLY AHEAD OF A LINE OF
STRONG STORMS. THESE STORMS WILL CONTINUE TO DEVELOP IN VERY
UNSTABLE AIR ACROSS CENTRAL KENTUCKY. STORMS WILL REACH BOWLING
GREEN BEFORE 1 PM CST...LOUISVILLE BETWEEN 2 AND 3 PM EST AND
LEXINGTON AFTER 4 PM EST. OTHERWISE NO CHANGES TO FORECAST.

LATE MORNING UPDATE...

QUICK UPDATE TO RAISE HIGH TEMPERATURES AND ADJUST TIMING OF
THUNDERSTORMS. LINE OF THUNDERSTORMS IS MOVING ACROSS WESTERN
KENTUCKY AND WILL BE MOVING INTO LMK FAR WESTERN COUNTIES BETWEEN
17Z AND 18Z. LINE OF STORMS CONTINUES TO HOLD TOGETHER WITH STRONG
WARMING AHEAD OF THE LINE. TEMPERATURES ARE ALREADY NEAR OR AT
RECORD HIGHS FOR THIS DATE.  AIR HAS BECOME VERY UNSTABLE WITH
SURFACE BASED LIS --6 TO -8 AHEAD OF THE LINE. EXPECT LINE OF
STRONG/SEVERE STORMS TO CONTINUE TRACKING TO THE EAST REACHING
INTERSTATE 65 CORRIDOR MID AFTERNOON AND INTERSTATE 75 LATE
AFTERNOON TO EARLY EVENING. HAVE MADE MINOR ADJUSTMENTS TO TO TIMING
ON GRIDS TO REFLECT THIS.

REST OF FORECAST APPEARS ON TRACK.

SCHOLZ

PREVIOUS DISCUSSIONS...

EARLY AM UPDATE...
BULK OF THE INITIAL WARM ADVECTION PCPN HAS EXITED THE FCST AREA AS
OF 11 UTC. STILL SOME RESIDUAL -TSRA WILL REMAIN POSSIBLE EARLY THIS
MORNING AHEAD OF APPROACHING MID-LEVEL DRY SLOT. WILL LOWER POPS FOR
THE MORNING HOURS INTO THE CHANCE/SCATTERED CATEGORY.

BASED ON MSAS LIFTED INDEX FIELDS...INSTABILITY OVER THE SWRN 1/2 OF
THE CWA HAS BECOME SFC BASED...THOUGH MAGNITUDES ARE RATHER WEAK.
BEST INSTABILITY AXIS IS CLOSER TO N-S ORIENTED TROF AXIS FROM ERN
MO INTO ARKANSAS. CLUSTER OF SEVERE AND POSSIBLY TORNADIC STORMS
FORMED OVERNIGHT IN THE STL AREA CLOSE TO THE SFC LOW AND AT THE
NOSE OF THIS INSTABILITY AXIS. INSTABILITY AXIS AND SFC TROF STILL
FORECAST TO MIGRATE EWD...ALLOWING FOR A THREAT OF CONVECTIVE
REDEVELOPMENT OVER THE CWA THIS AFTN. SVR STORMS STILL A GOOD
POSSIBILITY AREA WIDE THIS AFTN (SEE PREV DISC)...BUT BASED ON WHATS
HAPPENED NEAR STL...AM CONCERNED ABOUT POTENTIAL FOR ISLTD TORNADO
NEAR THE SFC LOW TRACK...AS IT HEADS EWD INTO PARTS OF SRN INDIANA
BY 21/00 UTC. HOWEVER THE SFC LOW IS EXPECTED TO FILL SOMEWHAT BY
THEN...ALLOWING LOW LEVEL WIND FIELDS TO LESSEN...PERHAPS
DIMINISHING TORNADO POTENTIAL THERE. SOMETHING WELL CONTINUE TO
WATCH AS THE DAY PROGRESSES.

SINCE WELL SEE A PERIOD OF LITTLE/NO PCPN TODAY...AND SINCE
TEMPERATURES ARE ALREADY NEAR FCST HIGHS IN SRN KY...WILL INCREASE
MAX TEMPS FOR MOST AREAS...INTO THE LOWER 70S NEAR THE KY/TN LINE.
SCT-BKN LOW CLOUDS WILL LIKELY PERSIST...BUT PROBABLY NOT ENOUGH TO
COUNTER MAGNITUDE OF WARM ADVECTION. CS

.SHORT TERM (TODAY-TONIGHT)...

PRONOUNCED UPPER WAVE APPROACHING THE CWA EARLY THIS MONDAY MORNING.
SYSTEM IS PROGRESSING SLOWER THAN MODEL DATA INDICATED 24 HOURS AGO.
CLUSTERS OF TSRA HAVE FINALLY DEVELOPED OVER THE VICINITY AS OF 07
UTC. THIS ACTIVITY IN ASSOC WITH THE NOSE OF STRENGTHENING
LLJ...WHICH IS FCST TO TRANSLATE EWD ACROSS THE LMK CWA BETWEEN NOW
AND 12 UTC. SO WE EXPECT THE THREAT FOR TSRA TO ALSO CONTINUE
EASTWARD DURING THE PRE-DAWN HOURS. ORGANIZED CONVECTION A GOOD
POSSIBILITY GIVEN THE ENVIRONMENTAL SHEAR...THINKING THE MAIN THREAT
WOULD BE ELEVATED HAILERS THROUGH 12 UTC. ALSO...AS EVIDENCED
EARLIER ON PAH RADAR...STORMS WILL HAVE A TENDENCY TO BACKBUILD TO
THE SW GIVEN THE WIND FIELDS...SO SOME SPOTS OF HEAVY RAIN ARE
POSSIBLE. WELCOME TO JANUARY

BULK OF THIS PCPN SHOULD MOVE N/E OF THE LMK CWA AFTER 12-15 UTC OR
SO THIS MORNING AS MID-LEVEL DRY SLOT OVERSPREADS THE CWA. BY 18-21
UTC...SFC LOW FCST TO MOVE INTO IL/IN BORDER REGION...WITH TROF AXIS
STRETCHING DOWN INTO MIDDLE TN. ALONG THIS AXIS...MODEST SFC BASED
INSTABILITY EXPECTED TO FORM...THEREFORE WE THINK ANOTHER ROUND OF
TSRA SHOULD COMMENCE. WITH DRY SLOT ALOFT...THIS COULD PROMOTE COLD
POOL GENERATION WITH DAMAGING WIND POTENTIAL ALONG WITH LARGE HAIL.
ISLTD TORNADO POSSIBLE ACROSS PORTIONS OF THE SE CWA...WHERE 1KM
HELICITIES FCST TO BE RATHER HIGH THIS AFTN.

THREAT FOR CONVECTION SHOULD VACATE THE CWA SOMETIME BETWEEN 00 AND
03 UTC THIS EVENING...THOUGH IT COULD EXIT QUICKER AS MODELS
SOMETIMES UNDERESTIMATE ORGANIZED STORM VELOCITIES. BOTH GFS/NAM MOS
INDICATE FAIRLY HIGH POPS CONTINUING AFTER 00 UTC. I BELIEVE THIS IS
CENTERED AROUND A SECONDARY TROF/FRONT DROPPING DOWN INTO THE CWA
TONIGHT AS INDICATED BY THE NAM. WILL CONTINUE ONGOING FCST OF
SHOWERS LIKELY TONIGHT.

NAM BUFKIT SHOWING POTENTIAL FOR LOW STRATUS BY 12 UTC TUESDAY.
REGARDING TEMPERATURES...NEAR RECORD VALUES LIKELY TODAY ASSUMING WE
GET A BREAK IN THE PRECIPITATION. SOUTHERLIES COULD ALSO GET A
LITTLE GUSTY IN THE WARM SECTOR TODAY. CS

.LONG TERM (TUESDAY-SUNDAY)...

TUESDAY THROUGH WEDNESDAY...

VERTICALLY STACKED UPPER LEVEL AND SURFACE LOW WILL MOVE SOUTHEAST
ACROSS THE SOUTHERN APPALACHIANS TUESDAY. LIGHT RAIN AND DRIZZLE
TUESDAY MORNING SHOULD END DURING THE DAY...HOWEVER...NORTH WINDS
AND REMAINING LOW LEVEL MOISTURE WILL KEEP LOW CLOUDS LOCKED IN MUCH
OF THE DAY. THE AIR BEHIND THIS UPPER LOW IS NOT COLD AT ALL...SO
TEMPERATURES TUESDAY SHOULD STILL RISE ABOVE SEASONAL VALUES...WITH
TEMPERATURES IN THE MID TO UPPER 40S LIKELY. FOR HIGHS
TUESDAY...WENT WITH COOLER ETA OVER THE GFS. FEEL THAT GFS FAILS TO
RESOLVE COOLER AIR AT LOW LEVELS IN THE FACE OF NORTH WINDS.

A RIDGE OF HIGH PRESSURE MOVES OVERHEAD TUESDAY NIGHT AS THE LOWER
OHIO VALLEY WILL BE BETWEEN SYSTEMS. WINDS WILL LESSEN. LOW CLOUDS
AND TEMPERATURES WILL BE A CHALLENGE TUESDAY NIGHT. WITH BOUNDARY
LEVEL WINDS BECOMING LIGHT...MOISTURE AND LOW CLOUDS MAY CONTINUE
THROUGH THE NIGHTTIME HOURS. SOUTH WINDS WILL INCREASE WEDNESDAY
AFTERNOON AHEAD OF A TROUGH THAT WILL EXTEND SOUTHWARD FROM LOW
PRESSURE MOVING TOWARDS THE GREAT LAKES. THIS SYSTEM WILL MOVE
FARTHER NORTH AND WILL HAVE MUCH LESS MOISTURE AVAILABLE THAN
TODAYS SYSTEM. WILL HOLD OFF ON PRECIP CHANCES UNTIL WEDNESDAY
NIGHT...WHEN FRONTAL PASSAGE MAY BRING A FEW LIGHT SHOWERS OR
FLURRIES.

THURSDAY THROUGH SUNDAY.

UPPER AIR PATTERN WILL AMPLIFY SIGNIFICANTLY ACROSS THE CONUS
BEGINNING THURSDAY AS A WESTERN RIDGE BUILDS WHILE A DEEP FULL
LATITUDE TROUGH DEVELOPS ACROSS THE EASTERN STATES. ON THURSDAY...A
STRENGTHING NORTH/SOUTH UPPER JET WILL DEVELOP ACROSS THE CENTRAL
U.S. THIS WILL DIG SOUTH AND BRING NORTHERLY LOW LEVEL FLOW TO THE
LOWER OHIO VALLEY. TEMPERATURES WILL STEADILY FALL TO NEAR SEASONAL
NORMALS BY FRIDAY AND SATURDAY. WITH SUCH A BROAD CYCLONIC
FLOW...CLOUDINESS WILL BE PERSISTENT AND WILL EXPECT MOSTLY CLOUDY
SKIES INTO THE EARLY PART OF THE WEEKEND.   JSD

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 2, 6:40 AM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 AM EST MON JAN 2 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
640 AM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A VIGOROUS LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARIES
WILL PUSH INTO THE REGION TODAY. GUSTY SOUTHERLY WINDS WILL CONTINUE
TO PUMP UNSEASONABLY WARM AND MOIST AIR INTO THE AREA.

THERE IS A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THROUGH THE
MORNING HOURS...THOUGH MOST AREAS WILL BE DRY. HOWEVER THE
ATMOSPHERE WILL CONTINUE TO WARM AND DESTABILIZE...WITH NEAR RECORD
HIGH TEMPERATURES FORECAST TODAY.

THEN AS THE SURFACE LOW MOVES CLOSER AND A FRONT SWINGS THROUGH
DURING THE AFTERNOON HOURS...NUMEROUS THUNDERSTORMS ARE EXPECTED TO
AFFECT THE OUTLOOK AREA. THESE STORMS COULD TURN SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...THOUGH AN
ISOLATED TORNADO IS POSSIBLE. AT THIS TIME...THE STORMS WOULD BE
MOST NUMEROUS ALONG THE I-65 CORRIDOR BETWEEN ROUGHLY NOON AND 3 PM
EST...AND APPROACHING THE I-75 CORRIDOR BETWEEN 3 PM AND 6 PM EST.
THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER SUNSET
FOR MOST LOCATIONS IN THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS AND EMERGENCY
MANAGERS SHOULD PERIODICALLY CHECK THE FORECAST FOR UPDATED DETAILS.
VISIT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE OR LISTEN TO NOAA
WEATHER RADIO FOR INFORMATION. USE OUR E-SPOTTER SYSTEM ON OUR
WEBSITE TO SUBMIT REPORTS OF SEVERE WEATHER.

CS

In the hours before

Local storm report, Jan 2, 1:46 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             SHREWSBURY              37.38N 86.38W
01/02/2006  0.75 INCH        GRAYSON            KY   BROADCAST MEDIA

            REPORTED BY PUBLIC.

&&

SZAPPANOS
Local storm report, Jan 2, 1:47 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             LEITCHFIELD             37.48N 86.29W
01/02/2006  0.50 INCH        GRAYSON            KY   LAW ENFORCEMENT

            REPORTED BY PUBLIC.

&&

SZAPPANOS
Local storm report, Jan 2, 1:55 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             CUZCO                   38.48N 86.72W
01/02/2006  0.75 INCH        DUBOIS             IN   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, Jan 2, 1:56 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     CUZCO                   38.48N 86.72W
01/02/2006  50 MPH           DUBOIS             IN   TRAINED SPOTTER

&&

SZAPPANOS
Special weather statement, Jan 2, 1:58 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EST MON JAN 2 2006

KYZ026-027-061-062-070>072-022100-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1258 PM CST MON JAN 2 2006

A LINE OF THUNDERSTORMS WILL MOVE ACROSS LOGAN...BUTLER... OHIO...
SIMPSON... AND WARREN COUNTIES THROUGH 3 PM CST. THE STRONGEST
STORMS WILL PRODUCE PEA TO DIME SIZE HAIL AND WIND GUSTS TO 35
MPH.
Local storm report, Jan 2, 2:00 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             GATCHEL                 38.05N 86.65W
01/02/2006  0.75 INCH        PERRY              IN   TRAINED SPOTTER

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 12:55 PM ESTSevere Thunderstorm WarningLMKDubois50 min
Jan 2, 1:46 PM ESTSevere Thunderstorm WarningLMKDubois29 min
Jan 2, 1:50 PM ESTSevere Thunderstorm WarningLMKPerry40 min
Jan 2, 1:59 PM ESTSevere Thunderstorm WarningLMKOrange46 min
Jan 2, 2:22 PM ESTSevere Thunderstorm WarningLMKWashington53 min
Jan 2, 2:27 PM ESTSevere Thunderstorm WarningLMKHarrison48 min
Jan 2, 3:04 PM ESTSevere Thunderstorm WarningLMKFloyd35 min
Jan 2, 3:27 PM ESTSevere Thunderstorm WarningLMKClark33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.